Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 259, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 2, 2007, 6:21 PM MDT for Cherry County, Sheridan County, Nebraska. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2007, 6:21 PM MDT (00:21 UTC)
- Expired
- Jul 2, 2007, 7:15 PM MDT
- In force
- 54 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 148 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 6:50 PM MDT | HAIL 0.75 | 12 W Merriman, NE | |
| Jul 2, 7:25 PM MDT | HAIL 1 | Eli, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 2, 4:33 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 1598 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 030021 SVRLBF NEC031-161-030115- /O.NEW.KLBF.SV.W.0259.070703T0021Z-070703T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 621 PM MDT MON JUL 2 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... NORTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA... THIS INCLUDES THE CITY OF GORDON... * UNTIL 715 PM MDT * AT 618 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...OR ABOUT 10 MILES NORTHEAST OF GORDON... AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF INTERSECTION OF HIGHWAY 20 AND IRWIN ROAD BY 635 PM MDT... MERRIMAN AND HIGHWAY 61 CROSSING THE NIOBRARA RIVER BY 655 PM MDT... 7 MILES SOUTH OF ELI AND 9 MILES NORTH OF MEDICINE LAKE BY 715 PM MDT... HAIL UP TO TENNIS BALL SIZE HAS BEEN REPORTED WITH THIS STORM 6 MILES NORTH OF GORDON. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 4298 10235 4268 10244 4248 10134 4297 10127 $$ SPRINGER
1 follow-up statement
000 WWUS53 KLBF 030046 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 746 PM CDT MON JUL 2 2007 NEC031-161-030115- /O.CON.KLBF.SV.W.0259.000000T0000Z-070703T0115Z/ SHERIDAN NE-CHERRY NE- 646 PM MDT MON JUL 2 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR NORTHWESTERN CHERRY AND NORTHEASTERN SHERIDAN COUNTIES... AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED NEAR MERRIMAN...OR ABOUT 19 MILES SOUTH OF MARTIN...MOVING EAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... ELI BY 710 PM MDT... 9 MILES NORTH OF MEDICINE LAKE BY 715 PM MDT... LAT...LON 4298 10235 4268 10244 4248 10134 4297 10127 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:16 PM MDT, 4 hours 5 minutes earlier.
Area forecast discussion, Jul 2, 2:16 PM MDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 316 PM CDT MON JUL 2 2007 .SYNOPSIS... H5 HIGH OVER SOUTHWEST CONUS DOMINATES WEATHER PATTERN THROUGH NORTHERN PLAINS. && .DISCUSSION... IN THE NEAR TERM MODELS NOT IN VERY GOOD AGREEMENT WITH FROPA ON TUESDAY. HAVE USED A BLEND FOR THE FORECAST. STRONG STRATUS DECK AGAIN THIS MORNING AND TDS IN THE 60S REDUCED HIGHS AGAIN TODAY. 925MB RH FIELDS ALMOST AS BULLISH AS YESTERDAYS RUN AND HAVE INCLUDED IT IN GRIDS AGAIN LATE TONIGHT INTO EARLY TUESDAY WITH LLJ. HAVE RETAINED POPS NORTH WITH ONGOING PRECIP NEAR THE BORDER AND SOME CONVECTION OVER THE HIGH PLAINS STARTING UP. HAVE UNDERCUT GUIDANCE AGAIN ON TUESDAY. STRONG CAP WILL BE HARD TO BREAK ESPECIALLY SOUTH. SB CAPE FIGURES IMPRESSIVE WITH FROPA. STRONG MID LEVEL INSTABILITY WITH BEST AREA FOR CONVECTION OVER NORTH CENTRAL ZONES. FOR ALL PURPOSES PRECIPITATION SHOULD SCOUR OUT INTO KS BY 12Z WED BUT HAVE RETAINED SMALL POPS FOR BLENDING. TEMPERATURES SLIGHTLY COOLER ON WEDNESDAY WITH SURFACE HIGH AND LIGHT WINDS. TDS WILL DROP EXCEPT NORTH CENTRAL. IN THE EXTENDED GFS PATTERN BECOMES MORE ZONAL. WEAK WAVES MOVING THROUGH BUT BASICALLY DRY WITH NO SIGNIFICANT WAVES. RIDGE TO BUILD BACK WITH DRIER AIR MAKING INROADS FROM SOUTHWEST TEMPS TO RISE SOMEWHAT THROUGH WEEKEND WITH A WEAK FROPA SATURDAY NIGHT HAVE LEFT DRY FOR NOW. HAVE FOLLOWED ENSEMBLES FOR HIGH TEMPS THROUGH THE WEEKEND. && .AVIATION... PERSISTENT RIDGE PATTERN REMAINS ACROSS THE AREA AS THE NEXT COLD FRONT STILL IN S DAKOTA...THUS A REPEAT OF LOW IFR STRATUS EXPECTED TO DEVELOP AGAIN TONIGHT. TIMING INTO LBF TERMINAL A LITTLE TRICKY WITH MODELS IN DISAGREEMENT ON DEVELOPMENT...AT THIS TIME PERSISTENCE AROUND 11Z TO 12Z A GOOD START. DISPERSAL OF STRATUS MIGHT HOLD ON LONGER HOWEVER CONFIDENCE IS LOW. WESTWARD EXTENT OF STRATUS EXPECTED TO EFFECT AREAS FROM ANW...TO OGA...TO IML AND POINTS EAST. WEST OF THIS LINE...VFR CONDITIONS EXPECTED INTO 18Z TOMORROW. ALSO CANNOT RULE OUT A STRAY TSRA ACROSS FAR NW NEB...HOWEVER SUCH AN WIDELY ISOLD NATURE WITH THE ACTIVITY MAINLY IN S DAKOTA HAS LED TO NO MENTION IN TWEB098 ATTM. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && POWER/MM
Hazardous weather outlook, Jul 2, 4:46 PM MDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 546 PM CDT MON JUL 2 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-032300- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 546 PM CDT MON JUL 2 2007 /446 PM MDT MON JUL 2 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SURFACE BOUNDARY ACROSS THE NEBRASKA PANHANDLE IS EXPECTED TO BE THE FOCUS FOR THE DEVELOPMENT OF A FEW THUNDERSTORMS THROUGH LATE THIS EVENING. THE STORMS THAT DEVELOP HAVE THE POTENTIAL OF PRODUCING LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A RISK FOR SEVERE THUNDERSTORMS TUESDAY AFTERNOON AND EVENING...EAST OF A LINE FROM MERRIMAN TO BIG SPRINGS. TUESDAY AND WEDNESDAY...A WEAK COLD FRONT WILL MOVE ACROSS WESTERN AND NORTH CENTRAL NEBRASKA TUESDAY AFTERNOON AND EVENING. AHEAD OF THE FRONT...SOUTHERLY WINDS WILL TRANSPORT WARM...MOIST AND UNSTABLE AIR INTO THE AREA. AS THE FRONT ENCOUNTERS THIS AIRMASS...THUNDERSTORMS ARE EXPECTED TO DEVELOP INITIALLY ACROSS PORTIONS OF NORTH CENTRAL INTO WEST CENTRAL NEBRASKA LATE AFTERNOON. AS THE FRONT CONTINUES TO MOVE SOUTHEAST TUESDAY EVENING...ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE. A FEW OF THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING LARGE HAIL AND DAMAGING WIND...AS WELL AS HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE JRS/MM/JWS
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:13 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 49 min |
| Jul 2, 9:30 PM MDT | Severe Thunderstorm Warning | LBF | Garden | 46 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.